MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

DAVIS & GECK CARIBE LTD SURGIPRO; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number SP-675
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, while on wound closure, the device's needle broke.A new device was used to complete the case.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received thirty devices, one opened by the account and twenty-nine sealed with the appropriate packaging.A tactile and microscopic inspection of the sutures was performed with no abnormalities.The visual inspection of the opened sample noted one suture and one needle detached.The needle was returned disengaged from the suture.Microscopic inspection did not note any bent broken sites on the needle a needle attachment test was performed on the sealed samples, three of the sutures were disengaged upon opening the product.Microscopic inspection of the needles detached upon opening noted crimp marks on the needle and a small amount of suture transfer material in the border of the swage entrance.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, a manufacturing fault was identified during product analysis.The root cause of the observed condition was determined to be a result of a manufacturing activity.The root cause was found to be poor insertion by the operator.Improvements have been initiated to mitigate this condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIPRO
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8966685
Report Number9612501-2019-01674
Device Sequence Number13975035
Product Code GAW
UDI-Device Identifier10884521037441
UDI-Public10884521037441
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K954808
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSP-675
Device Catalogue NumberSP-675
Device Lot NumberD7G1897FPX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1